By Topic

Simple Procedure to Derive Lower Bounds for Radiation Q of Electrically Small Devices of Arbitrary Topology

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Vandenbosch, G.A.E. ; Dept. of Electr. Eng., Katholieke Univ. Leuven, Leuven, Belgium

A new and simple technique is presented to derive absolute lower bounds for the radiation Q of electrically small radiating devices. In contrast to many other techniques available in open literature, the new technique is applicable to any topology. It does not rely on defining a canonical volume, like for example a sphere or an ellipsoide, around the antenna, nor is it based on the scattering properties of the topology or any efficiency, but it takes into account possible currents actually flowing on the real device. It yields values for the lower bound strongly depending on the topology. Moreover, it allows to prove several well-known minimum radiation Q's for basic topologies, such as the spherical TM mode, and the spherical inductor.

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:59 ,  Issue: 6 )